Alert archive / Texas / Small Craft Advisories in 2020

Small Craft Advisory 2, NWS Brownsville, TX

January 6, 2020

NWS Brownsville, TX issued this small craft advisory at Jan 6, 2020, 3:48 PM CST. It took effect at Jan 7, 2020, 3:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2020, 3:48 PM CST (21:48 UTC)
In effect from
Jan 7, 2020, 3:00 AM CST
Expired
Jan 7, 2020, 6:00 PM CST
In force
15 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

640 
WHUS74 KBRO 062148
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
348 PM CST Mon Jan 6 2020

GMZ150-155-170-175-071100-
/O.NEW.KBRO.SC.Y.0002.200107T0900Z-200107T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
348 PM CST Mon Jan 6 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON CST TUESDAY...

* WHAT...North winds 20 to 25 knots. 

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...From 3 AM to noon CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas 3 to 5 feet nearshore and 4 to 6 feet
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
998 
WHUS74 KBRO 070934
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
334 AM CST Tue Jan 7 2020

GMZ170-175-071830-
/O.EXT.KBRO.SC.Y.0002.000000T0000Z-200107T2100Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
334 AM CST Tue Jan 7 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...North winds 20 to 25 knots.

* WHERE...Offshore Gulf of Mexico waters 20 to 60 nautical miles
  east of Padre Island. 

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-071800-
/O.CON.KBRO.SC.Y.0002.000000T0000Z-200107T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
334 AM CST Tue Jan 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 15 to 25 knots.

* WHERE...Nearshore Gulf of Mexico waters 0 to 20 nautical miles
  east of Padre Island. 

* WHEN...Until Noon today.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
498 
WHUS74 KBRO 071539
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
939 AM CST Tue Jan 7 2020

GMZ170-175-072345-
/O.EXT.KBRO.SC.Y.0002.000000T0000Z-200108T0000Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
939 AM CST Tue Jan 7 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North winds 20 to 25 knots.

* WHERE...Offshore Gulf of Mexico waters 20 to 60 nautical miles 
  east of Padre Island.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-071800-
/O.CON.KBRO.SC.Y.0002.000000T0000Z-200107T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
939 AM CST Tue Jan 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 15 to 25 knots.

* WHERE...Nearshore Gulf of Mexico waters 0 to 20 nautical miles 
  east of Padre Island.

* WHEN...Until Noon today.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Castillo
052 
WHUS74 KBRO 072354
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
554 PM CST Tue Jan 7 2020

GMZ170-175-080100-
/O.EXP.KBRO.SC.Y.0002.000000T0000Z-200108T0000Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
554 PM CST Tue Jan 7 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Although the Small Craft Advisory is no longer in effect, Small
Craft Exercise Caution is in effect for lingering moderate winds
and slightly elevated seas.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 3:35 PM CST, 13 minutes earlier.

Area forecast discussion, Jan 6, 3:35 PM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
335 PM CST Mon Jan 6 2020

.SHORT TERM (Now through Tuesday Night): It's been another pleasant
day across much of South Texas, albeit slightly warmer than the
previous couple of days. Temperatures are currently in the upper 70s
to lower 80s, as of the 2 pm surface observations, across the
district under mostly sunny skies. Tonight will be a couple of
degrees warmer than last night, with lows expected to reach near 50
degrees in the Northern Ranchlands to lower 50s in the Rio Grande
Valley. Patchy to areas of fog, with isolated pockets of dense fog,
will be possible again overnight tonight and into Tuesday morning.

A weak 500mb shortwave trough will push west to east across the
Plains this afternoon and evening. This shortwave will allow a
relatively weak and dry cold front to push through Deep South Texas
overnight tonight. Northerly winds behind the front will become
breezy, especially right along the coast, through tomorrow afternoon
before winds subside. Little to no rainfall is expected with the
front, with best chances remaining offshore.

A very dry and stable airmass will settle in as surface high
pressure quickly builds in behind the front Tuesday afternoon and
evening. Winds will gradually veer northeasterly to easterly Tuesday
night as the surface high slides eastward over the lower Mississippi
Valley. As the surface high continues to slide eastward towards the
southeast CONUS Tuesday night, a weak coastal trough will form along
the coast, increasing cloud cover overnight Tuesday.

.LONG TERM (Wednesday through Monday): As the surface high pressure
over the Southeastern U.S. continues to move off to the east on
Wednesday, the cold front just south of our CWA will lift back
northward as a warm front on Wednesday. The return flow will bring a
swath of low to mid level moisture to our region, effectively
increasing cloud cover and introducing slight chance PoPs offshore on
Wednesday. The southerly winds are expected to pick up Thursday and
Friday as the pressure gradient increases between the high pressure
system in the east and low pressure forming to our west. On
Thursday, breezy conditions are expected primarily in the eastern
half of our CWA, and on Friday, models have increased the winds to
show windy conditions for the same area...possibly hitting Wind
Advisory criteria for a couple of hours. Temperatures will continue
a warming trend through Friday with weak ridging aloft and a healthy
southerly flow at the surface advecting warm, moist air into the
region.

The next cold front is expected to pass through late Friday night
into Saturday morning as a low pressure system forms over
northeastern Mexico associated with a deep 500 mb shortwave trough
and moves northeastward across Texas. The northerly winds behind
this front are expected to be stronger than the front passing
through tonight, with breezy to windy conditions expected Saturday
morning. Rain chances with the frontal passage will once again be
confined primarily to the coastal areas and offshore. This front
will not have a dramatic impact on temperatures next weekend, with
highs reaching the lower to mid 70s on Saturday and the upper 70s
and lower 80s on Sunday as high pressure settles in behind the
front.

&&

.MARINE (Now through Tuesday Night): Tranquil conditions expected
this evening, however, marine conditions will decline overnight
tonight behind a cold frontal boundary. As winds increase, seas
will jump to to around 4 to 6 feet, with occasional heights around
7 feet over the offshore waters. A Small Craft Advisory is in
effect for the Gulf waters 3am/09z through at least 12pm/18z
Tuesday, perhaps extending a few hours for the outer (20-60nm)
Gulf waters. Spotty light to moderate showers will be possible
along the cold front Tuesday morning.

(Wednesday through Saturday): Marine conditions will start off
fairly benign on Wednesday and then are expected to be elevated
for the majority of the latter part of the week into the weekend
with the southerly winds picking up Thursday and Friday as the
pressure gradient increases between high pressure over the
southeastern U.S. and low pressure to our west, and another cold
front expected to pass through late Friday night into early
Saturday morning. SCEC conditions will be possible Wednesday night
through Thursday, then as winds increase, SCA conditions will be
possible on Friday before the front and then again on Saturday
behind the front.

&&

.FIRE WEATHER...A dry cold front will be pushing through Deep South
Texas overnight tonight, into Tuesday morning. Northerly winds
behind the cold front are not expected to be strong, however, fire
weather concerns will still be elevated as RH values will drop
between 15 and 20 percent across western portions of the CWA Tuesday
afternoon. Although 20ft winds will start off moderate around 10 mph
in the morning, winds will gradually decrease as the day progresses.
Main fire weather concerns will be in Zapata, Jim Hogg, Brooks, and
Starr Counties.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  54  67  54  72 /  10  10   0  10
BROWNSVILLE          54  68  52  73 /   0  10   0  10
HARLINGEN            50  68  47  73 /   0  10   0  10
MCALLEN              54  69  48  73 /   0  10   0   0
RIO GRANDE CITY      52  68  44  73 /   0   0   0   0
SOUTH PADRE ISLAND   56  66  59  69 /  10  10  10  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 3 AM to noon CST Tuesday for GMZ150-
     155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term/Fire Weather...Mejia-67
Aviation...Castillo-61
Long Term...Farris-69
Hazardous weather outlook, Jan 6, 3:53 AM CST, 11 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
353 AM CST Mon Jan 6 2020

TXZ248>257-351-353-071000-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
353 AM CST Mon Jan 6 2020

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Patchy morning fog.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Patchy morning fog Tuesday.

Elevated rip current risk Tuesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-071000-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
353 AM CST Mon Jan 6 2020

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small craft advisory conditions on the Gulf Tuesday into Tuesday
night. Small craft advisory conditions on the Gulf Wednesday night
through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Texas, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.